Dangerous drug possibly connected to overdoses at Pittsburgh-area rehab center


THERE ARE GROWING CONCERNS IN OUR AREA TONIGHT OVER SYNTHETIC MARIJUANA. ALSO KNOWN AS K2. THE SIDE EFFECTS CAN BE UNPREDICTABLE CAUSING HALLUCINATIONS AND PARANOIA. REPORTER: POLICE BELIEVE K2 WAS INVOLVED IN OVERDOSES AT A LOCAL CLINIC, BUT THEY CAN’T BE SURE AND SAY THAT’S THE PROBLEM WITH THIS DANGEROUS DRUG THAT COMES IN MANY FORMS. K2, SPICE, THE NAMES GIVEN TO SYNTHETIC MARIJUANA, A DRUG ORIGINALLY CREATED TO LEARN MORE ABOUT MARIJUANA. WHEN WE WANTED TO STUDY WHAT DOES THE RECEPTOR TO THC IN THE BRAIN DUE, SO WE FOUND THINGS THAT TURNED IT ON POWERFULLY TO DISCOVER THE EFFECT, AND WHAT’S HAPPENED IS THE POWERFUL SYNTHETICS LEAK OUT INTO THE ELICIT MARKET. REPORTER: BUT BECAUSE IT’S CREATED IN A LAB, MEDICAL PROFESSIONALS ARE PLAYING CATCH UP TRYING TO DETERMINE WHEN IT’S BEING USED. K2 IS HARD TO FIND ON A DRUG TEST. YOU HAVE TO VERY SPECIFICALLY LOOK FOR THESE COMPOUNDS, AND BECAUSE THEY’RE CHANGING ALL THE TIME, WE’RE OFTEN TRYING TO CATCH UP TO WHAT THE NEWEST FORM OF IT IS. REPORTER: THAT’S WHAT MAY HAVE HAPPENED LAST WEEK IN BRADDOCK AFTER REPORTED OVERDOSES AT A REHAB FACILITY. SHREDDED PAPER WAS FOUND IN THE ROOMS OF THE VICTIMS. WE’VE HEARD PAPER IS PAR OF THE PART OF IT. REPORTER: LAW ENFORCEMENT CAN ONLY RELY ON SYMPTOMS FROM OTHER CASES INCLUDING HEART ATTACK, HALLUCINATIONS, SOMETIMES SEIZURES. THEY WORN ALTHOUGH THE DRUG HASN’T BEEN WIDELY TALKED ABOUT RECENTLY, IT’S STILL A ROB. I WOULD HESITATE TO EVER SAY WE’RE DONE.

Leave a Reply

Your email address will not be published. Required fields are marked *